How to prepare for my first Eyelea/lucenti... - Macular Society

Macular Society

3,973 members2,043 posts

How to prepare for my first Eyelea/lucentis injection and is it safe to fly 4 days later

NelleK
NelleK

My doc is not absolutely sure if I have wet macular but I have definite vision change in left eye ( dry amd in both eyes) and while he says its not typical, he wants to try eyelea or lucentis to get rid of fluid I have on the retina ( i had CSR ten years ago). Problem is I am scheduled to to a 22 hours long haul flight to take care of my ailing mother 3 days after injection. Any advice on how to prepare for the injection itself and the aftereffects, and how long they last,

and how to prepare for the day after the injection,

and any advice on the long haul flight ( 2 flights of 11 hours each)

Thanks, so grateful to have found this site

Nelle

8 Replies

Hello Nellek. Sorry to know about your eye problem. I have taken eyelia 3 times and every time I fly within 2 days of injection. Once I flew 18 hours after eyelia. The main concern always is infection but eyedrops are good for that. I never did anything special before eyelia except eating light. Four hours after eyelia, I go back to my regular daily routine. I hope it goes fine with you. Good luck.

Hi, hope your eyelea injection goes well. Have often flown

after injections without any problems with my eye. I carry on with my usual routine after injections. Good luck and safe flights .xx

At Moorfields they don't like people to go away soon after injections. This is because the very severe ( unlikely) infection, (which would be within the eye and unaffected by eye drops), one can get needs immediate, radical treatment. If you are committed to going, I would ensure you know where to go in emergencies- if there is any sign of infection ( increased redness, pain etc). If you are going to be miles from nowhere then I would advise against it but if there is a good hospital who could treat post injection infection it's a different matter.

Hi nellek

Rosyg has given you good info re flying - ask your clinic too.

Personally I take a couple of paracetamol an hour or so before inj and regularly for next 24 hours.

I use sterile lubricating drops so eye is not dry - before and regularly after inj. If you fly you may need them during due to the recycled air which is drying on the eyes.

Ask for lots of anaesthetic and a thorough wash of eye after inj to lessen risk of iodine irritation ( which is not pleasant though most folk don't get it).

Expect vision to be a bit blurry after inj but that clears quickly. You may see blobs ( I call it lava lamp) of inj fluid. Perfectly normal and usually clears within a day. Floaters are a possibility too.

The inj really aren't as bad as you may worry. Hold the nurse's hand and in seconds it will be over.

My clinic advises not to drive home and personally I can't see well enough to though I've read here others do.

For a week I wear sunglasses with side pieces over my specs when outside to keep dust out of eye, don't swim and am careful showering/ washing hair as normal water can cause eye infection until inj site heals.

Any pain or flashing lights you should ring your clinic without delay.

Some people breeze through it, I always feel a bit shaky. I stay up very late night before so am able to sleep once I get home after inj - usually am fine by next day.

Good luck and best wishes for you and your mum x

All the very best Nellek with your treatment. Please check 're travelling on flights. Try and relax. Try to stay positive. It will help you better to deal with it. We are all thinking of you. This site is good for that. I smiled when the Nurse who was dealing with me 're pre assessment for surgery, advised me l am getting *TWO FOR ONE* a new lens and a Gas Bubble ble inserted into my eye. Not the usual shopping list.

Hidden
Hidden

I have never had an issue after 81 shots, driving, flying etc other than discomfort from bright sunlight when I have forgotten sunglasses and a cap to wear after the injection!

My eye is always back to normal 2-3hrs post injection.

Momseyes
Momseyes in reply to Hidden

Hi~

My Mom is having severely painful reactions to her injections and I am hoping that you may have time to post re. what you are being treated with and how.And how often.

Hope so.

Thanks~

Hidden
Hidden in reply to Momseyes

Momseyes I have had Avastin and Lucentis shots without discomfort but it is a very subjective experience.

My shots have almost always been at monthly intervals and recently extended to 6 weeks, I do not have wet AMD but a condition caused by radiation. The effects are similar though.

If your mum is experiencing discomfort post injection then it may be that she is allergic to the anaesthetic, she could ask if a different one could be used. Usually, there are at least two available.

The more probable cause is Betadine used to clean the eye and its surroundings. If it is not thoroughly washed away then it can irritate, Betadine is essentially iodine, Ask if the area can be washed more thoroughly. One other option is to ask to have the Betadine diluted this appears to work for some.

You may also like...